MAUDE Adverse Event Report: ALERE SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Pregnancy (3193)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot: 099637 and the customer returned kit lot: 099637 with the following internal plasma control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot: 099637 were reviewed.This lot met the required release specifications.A review of the complaints reporting (b)(6) related to lot number: 099637 demonstrated a complaint rate of (b)(4).The evidence available does not indicate that this product lot is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
Two (b)(6) results were reported on a plasma sample tested with the alere determine hiv 1/2 ag/ab combo.(b)(6).The patient was reported as a pregnant female of unknown age.It is unknown if (b)(6) treatment was administered.However, it can be confirmed that medical intervention regarding the pregnancy was not performed.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key8066426
Report Number1221359-2018-00536
Device Sequence Number11378205
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310099637
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue Number7D2648
Device Lot Number099637
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1